• Wrong document? Swap it for free
  • Written by students who passed
  • Immediately available after payment
  • Read online or as PDF
Sell
Where do you study
Your language
Document preview thumbnail
Preview 2 out of 7 pages
Exam (elaborations)

NIH Stroke Scale Group A

Document preview thumbnail
Preview 2 out of 7 pages

NIH Stroke Scale Group A

Content preview

ESTUDYR




NIH Stroke Scale Group A
1. How many items are on the NIH Stroke Scale (NIHSS)?

A. 9
B. 10
C. 11 ✅
D. 12

Rationale: The NIHSS is an 11-item standardized neurologic exam used to quantify stroke
severity.



2. Item 1B (Level of Consciousness — Orientation): You ask “What month is it?” and “How old
are you?” — scoring: answers both correctly. What score do you assign?

A. 2
B. 0 ✅
C. 1
D. Not testable

Rationale: Item 1B is scored 0 when the patient answers both orientation questions correctly.
Score 1 for one correct; 2 if neither correct.



3. Item 1C (LOC — Commands): You ask the patient to “close your eyes,” “open them,” and
“make a fist.” The patient performs all three correctly on first attempt. What is the score?

A. 0 ✅
B. 1
C. 2
D. 3

Rationale: Item 1C is 0 when both commands (eyes and hand commands as a set of 3 tasks) are
performed correctly. Score 1 = one task correct; 2 = neither.

, ESTUDYR


4. Item 2 (Best Gaze — horizontal extraocular movements): The patient has a partial
horizontal gaze palsy (can look some directions but not full). What score?

A. 0
B. 1 ✅
C. 2
D. 3

Rationale: Item 2 = 1 for partial gaze palsy (impaired but not forced deviation). Score 2 = forced
deviation / total gaze palsy.



5. Item 3 (Visual fields): The patient has a complete hemianopia on one side. What score?

A. 0
B. 1
C. 2 ✅
D. 3

Rationale: Item 3 = 2 for complete hemianopia (loss of half the visual field). 1 =
partial/quadrantanopia; 3 = bilateral hemianopia (blindness).



6. Item 5A / 5B (Motor — Arm drift): While testing the left arm (extend 90° sitting / 45°
supine), the arm falls before 10 seconds but does not hit the bed. What score for that arm?

A. 0
B. 1 ✅
C. 2
D. 3 or 4

Rationale: Item 5 (arm) = 1 when there is drift (falls) before 10 seconds but without hitting
support. Score 2 = some effort against gravity but cannot maintain position; 3 = no effort
against gravity (falls immediately); 4 = no movement.



7. Item 5A / 5B (Arm) distinction: If an arm shows no voluntary movement at all, what score
is appropriate?

Document information

Uploaded on
October 26, 2025
Number of pages
7
Written in
2025/2026
Type
Exam (elaborations)
Contains
Questions & answers
$11.99

Wrong document? Swap it for free Within 14 days of purchase and before downloading, you can choose a different document. You can simply spend the amount again.
Written by students who passed
Immediately available after payment
Read online or as PDF

Seller avatar
Reputation scores are based on the amount of documents a seller has sold for a fee and the reviews they have received for those documents. There are three levels: Bronze, Silver and Gold. The better the reputation, the more your can rely on the quality of the sellers work.
Estudyr
3.8
(222)
Sold
1228
Followers
830
Items
11238
Last sold
1 week ago




Why students choose Stuvia

Created by fellow students, verified by reviews

Quality you can trust: written by students who passed their tests and reviewed by others who've used these notes.

Didn't get what you expected? Choose another document

No worries! You can instantly pick a different document that better fits what you're looking for.

Pay as you like, start learning right away

No subscription, no commitments. Pay the way you're used to via credit card and download your PDF document instantly.

Student with book image

“Bought, downloaded, and aced it. It really can be that simple.”

Alisha Student

Working on your references?

Create accurate citations in APA, MLA and Harvard with our free citation generator.

Working on your references?

Frequently asked questions